Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 12, NWS Jacksonville, FL

February 20, 2021

NWS Jacksonville, FL issued this small craft advisory at Feb 20, 2021, 3:30 PM EST. It took effect at Feb 21, 2021, 7:00 AM EST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2021, 3:30 PM EST (20:30 UTC)
In effect from
Feb 21, 2021, 7:00 AM EST
Expired
Feb 22, 2021, 9:08 AM EST
In force
26 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted.

101 
WHUS72 KJAX 202030
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
330 PM EST Sat Feb 20 2021

AMZ470-472-474-210900-
/O.NEW.KJAX.SC.Y.0012.210221T1200Z-210222T1200Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
330 PM EST Sat Feb 20 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 7 AM EST
MONDAY...

* WHAT...East winds 10 to 20 kt with gusts up to 30 kt and seas 
  5 to 7 ft expected.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...From 7 AM Sunday to 7 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
877 
WHUS72 KJAX 210812
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
312 AM EST Sun Feb 21 2021

AMZ454-212200-
/O.EXB.KJAX.SC.Y.0012.210221T2100Z-210222T0800Z/
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
312 AM EST Sun Feb 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
3 AM EST MONDAY...

* WHAT...Seas 5 to 7 ft expected.

* WHERE...Coastal waters from St. Augustine to Flagler Beach FL 
  out 20 NM.

* WHEN...From 4 PM this afternoon to 3 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ470-212200-
/O.EXT.KJAX.SC.Y.0012.210221T1200Z-210222T0800Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
312 AM EST Sun Feb 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO
3 AM EST MONDAY...

* WHAT...East winds around 20 kt with gusts up to 30 kt and seas 
  5 to 7 ft expected.

* WHERE...Waters from Altamaha Sound GA to Fernandina Beach FL 
  from 20 to 60 NM.

* WHEN...From 7 AM this morning to 3 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ472-474-212200-
/O.EXT.KJAX.SC.Y.0012.210221T1200Z-210222T1700Z/
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
312 AM EST Sun Feb 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO
NOON EST MONDAY...

* WHAT...Southeast winds 20 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 ft expected.

* WHERE...Northeast Florida coastal waters from Fernandina Beach 
  FL to Flagler Beach FL from 20 to 60 NM.

* WHEN...From 7 AM this morning to noon EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
040 
WHUS72 KJAX 211358
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
858 AM EST Sun Feb 21 2021

AMZ454-220800-
/O.EXT.KJAX.SC.Y.0012.210221T1400Z-210222T0800Z/
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
858 AM EST Sun Feb 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EST MONDAY...

* WHAT...East winds around 20 kt with gusts up to 30 kt and seas 
  building to 5 to 7 ft.

* WHERE...Coastal waters from St. Augustine to Flagler Beach FL 
  out 20 NM.

* WHEN...Until 3 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ470-220800-
/O.CON.KJAX.SC.Y.0012.000000T0000Z-210222T0800Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
858 AM EST Sun Feb 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST MONDAY...

* WHAT...East winds around 20 kt with gusts up to 30 kt and seas 
  5 to 7 ft.

* WHERE...Waters from Altamaha Sound GA to Fernandina Beach FL 
  from 20 to 60 NM.

* WHEN...Until 3 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ472-474-220800-
/O.CON.KJAX.SC.Y.0012.000000T0000Z-210222T1700Z/
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
858 AM EST Sun Feb 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY...

* WHAT...East southeast winds 20 to 25 kt with gusts up to 30 kt
  and seas 6 to 8 ft.

* WHERE...Northeast Florida coastal waters from Fernandina Beach 
  FL to Flagler Beach FL from 20 to 60 NM.

* WHEN...Until noon EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
022 
WHUS72 KJAX 220810
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
310 AM EST Mon Feb 22 2021

AMZ454-221200-
/O.EXP.KJAX.SC.Y.0012.000000T0000Z-210222T0800Z/
/O.NEW.KJAX.SC.Y.0013.210222T0810Z-210222T1200Z/
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
310 AM EST Mon Feb 22 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...

* WHAT...Seas 5 to 7 ft early this morning.

* WHERE...Coastal waters from St. Augustine to Flagler Beach FL 
  out 20 NM.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ470-220915-
/O.EXP.KJAX.SC.Y.0012.000000T0000Z-210222T0800Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
310 AM EST Mon Feb 22 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

AMZ472-221500-
/O.EXT.KJAX.SC.Y.0012.000000T0000Z-210222T1500Z/
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
310 AM EST Mon Feb 22 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Seas 5 to 7 ft this morning.

* WHERE...Waters from Fernandina Beach to St. Augustine FL from 
  20 to 60 NM.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ474-222100-
/O.EXT.KJAX.SC.Y.0012.000000T0000Z-210222T2100Z/
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
310 AM EST Mon Feb 22 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...South winds 10 to 15 knots increasing to 15 to 20 knots
  late in the afternoon and seas building to 5 to 7 ft.

* WHERE...Waters from St. Augustine to Flagler Beach FL from 20 
  to 60 NM.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
913 
WHUS72 KJAX 221209
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
709 AM EST Mon Feb 22 2021

AMZ454-221315-
/O.EXP.KJAX.SC.Y.0013.000000T0000Z-210222T1200Z/
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
709 AM EST Mon Feb 22 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

AMZ472-221500-
/O.CON.KJAX.SC.Y.0012.000000T0000Z-210222T1500Z/
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
709 AM EST Mon Feb 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Seas 5 to 7 ft.

* WHERE...Waters from Fernandina Beach to St. Augustine FL from 
  20 to 60 NM.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ474-221500-
/O.CON.KJAX.SC.Y.0012.000000T0000Z-210222T2100Z/
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
709 AM EST Mon Feb 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Seas 5 to 7 ft.

* WHERE...Waters from St. Augustine to Flagler Beach FL from 20 
  to 60 NM.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
125 
WHUS72 KJAX 221408
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
908 AM EST Mon Feb 22 2021

AMZ474-221515-
/O.CAN.KJAX.SC.Y.0012.000000T0000Z-210222T2100Z/
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
908 AM EST Mon Feb 22 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

AMZ472-221515-
/O.CAN.KJAX.SC.Y.0012.000000T0000Z-210222T1500Z/
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
908 AM EST Mon Feb 22 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 12:57 PM EST, 2 hours 33 minutes earlier.

Area forecast discussion, Feb 20, 12:57 PM EST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1257 PM EST Sat Feb 20 2021

.AVIATION...
[Through 18Z Sunday]

VFR conditions will prevail at the regional terminals. A brief
MVFR ceiling around 2,000 feet will be possible this afternoon at
SSI. North-northeasterly surface winds will remain sustained
around 10 knots at the coastal terminals and 5-10 knots inland
through around 22Z. Stratocumulus ceilings around 4,000 feet will
begin to move onshore at SGJ towards 11Z, overspread the Duval
County terminals and SSI towards 16Z Sunday. East-northeasterly
surface winds will increase towards sunrise on Sunday at the
coastal terminals, with sustained speeds increasing to near 15
knots by 17Z, with frequent gusts of 20-25 knots expected
thereafter. Sustained easterly winds of 10-15 knots are expected
at the inland terminals by 15Z Sunday, with occasional gusts
around 20 knots possible thereafter.

&&

.PREV DISCUSSION [1008 AM EST]...

.NEAR TERM [Through Tonight]...

Deep layer trough across the ern U.S. will continue to slide
eastward through tonight. A 1032 mb sfc high pressure over the MS
Valley moves to the TN valley and then into the northeastern U.S.
tonight. Light winds over inland areas has resulted in very patchy
fog but was included in early morning forecast grids along with
some patchy frost over inland southeast GA. Coldest temps as of 3
AM were in the 35-40 deg range from the Suwannee Valley area
northward into inland southeast GA.

With strong subsidence and dry airmass today, skies will be clear
and much cooler than the past couple of days despite the full sun
and northerly winds near 5-15 mph. Initial northerly low level
flow will shift to north-northeast by late today and through
tonight as the sfc high shifts to the north of the region. The
moisture advection associated with northeast flow later this
period does not bring in strato-cu clouds to coastal northeast FL
until near or after sunrise on Sunday. Tonight, clear skies and
light winds will allow lows to fall into the 30s for locations
from Suwannee Valley to inland southeast GA. Have again added
some patchy frost for inland southeast GA tonight. Elsewhere,
temps in the upper 30s to mid 40s expected under light winds.

.SHORT TERM...[Sunday Through Monday Night]...

Sunday, high pressure to the north will move eastward into the
Mid Atlantic states. Light northeasterly winds will become
easterly and become breezy along the immediate coast as a weak
inverted trough forms over the Florida waters, increasing the
local pressure gradient. Clouds will be on the increase as some
Atlantic moisture returns back over the region in the low levels
with a stratocumulus deck spreading onto the coast during the
morning hours and then moving inland through the rest of the day.

Monday, the high will move off the Mid Atlantic coast as a new
low pressure system moves from the Mid Mississippi valley
eastward into the Ohio Valley region. The system will drag a
cold front towards our area Monday afternoon with good surface
convergence along the boundary and increasing moisture from
south to southwesterly flow aloft will allow scattered to
numerous showers over the area with a few isolated storms
possible south of I-10 over NE FL. Storms development appears to
be limited despite strong shear and dynamics along and ahead of
the the cold front due to poor mid level lapse rates and low
values of surface buoyancy. After the front clears east into the
Atlantic waters Monday night, showers will end and skies will
clear towards dawn.

Highs on Sunday will moderate into the low 60s over SE GA and
the mid to upper 60s over NE FL and then rebound ahead of the
cold front on Monday into the low to mid 70s over NE FL and
upper 70s over north central FL areas while SE GA remains in
the 60s. Low temperatures Monday morning will be in the upper
40s over inland SE GA, the low 50s over NE FL and the SE GA
coast with mid 50s at the NE FL coast.

.LONG TERM [Tuesday Through Saturday]...

High pressure will build in from the west towards the region
on Tuesday with light northwest winds and then move over the
area on Wednesday and then eastward into the western Atlantic
waters on Thursday with continued dry conditions and light
westerly winds under increasing high clouds. Another cold front
will approach from the northwest on Friday with models trending
most of the rainfall north of the region with only low end
chances for showers over northern portions of SE GA. The GFS
model brings the front just south of the area with cool onshore
flow and a few coastal showers while the ECMWF stalls the cold
front north and west of the area with southerly surface flow.
In either case, significant rain chances are not expected
to begin next weekend at this time.

Temperatures will begin near normal Tuesday into Wednesday and
then warm to above normal by the end of the week into Saturday.

.MARINE...

High pressure centered over the lower Mississippi and Tennessee
Valleys will shift slowly eastward and will build over the mid
Atlantic states tonight, followed by coastal trough development
over our near shore waters overnight. Breezy north-northeasterly
winds and elevated seas will keep Caution conditions in place for
the offshore waters this afternoon. Onshore winds will then
strengthen and seas will build later tonight and Sunday over our
local waters as our local pressure gradient tightens and winds
become easterly.

Seas will build to Small Craft Advisory levels for the offshore
waters from early Sunday through Monday, with a period of 5-7 foot
seas possible near shore on Sunday night. High pressure will then
weaken as it shifts offshore of the mid Atlantic coast on Sunday
evening, with the coastal trough lifting northward overnight ahead
of a cold front that will be entering the lower Mississippi
Valley. Showers and possibly a few thunderstorms will accompany
this frontal passage late on Monday afternoon. High pressure will
then build along the northern Gulf coast in the wake of this front
on Tuesday and will then settle directly over our waters on
Tuesday night and Wednesday, resulting in diminishing winds and
seas. Winds and seas will fall below Caution levels nears shore
beginning on Monday night and by Tuesday evening offshore.

Rip Currents: Breezy north-northeasterly winds and a southeasterly
ocean swell will create a moderate rip current risk at area
beaches. Strengthening easterly winds and building seas will
likely result in a high risk at the northeast FL beaches on
Sunday.

.FIRE WEATHER...

A drier air mass will briefly filter over inland locations this
afternoon as breezy northerly transport winds shift to north-
northeasterly. Minimum relative humidity values will fall to the
30-35 percent range at inland locations this afternoon. Breezy
easterly surface and transport winds will develop early on Sunday,
creating good dispersion values area-wide. Surface and transport
winds will shift to southerly by late Sunday night with decreasing
speeds, followed by winds shifting to south southwesterly and
strengthening on Monday afternoon as chances for showers and a few
embedded thunderstorms increase from west to east.

.HYDROLOGY...

Minor flooding continues this weekend along the Altamaha, Satilla,
St. Marys, and Santa Fe Rivers. Flooding is expected to begin
along the Alapaha River near the Statenville gauge late this
evening and will continue to rise into a Moderate Flood towards
sunset on Sunday. On the lower Altamaha River near the Everett
City gauge, minor flooding is forecast to begin on Sunday
afternoon and is then expected to reach Moderate Flood status by
late Monday. Moderate flooding will also be possible along the
lower Santa Fe River near the Three Rivers Estates gauge towards
next weekend as minor flooding begins on the lower Suwannee River
towards midweek.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  33  62  47  66  40 /   0  10  20  60  20
SSI  44  58  52  67  45 /   0  10  20  60  40
JAX  38  63  50  72  45 /   0  10  10  60  40
SGJ  46  64  55  72  48 /   0  20  20  50  60
GNV  38  67  50  74  45 /   0  10  10  60  30
OCF  41  69  52  77  48 /   0  10  10  60  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.